Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 20, 2010, 6:27 PM EDT for Campbell County, Pendleton County, Kentucky; Clermont County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2010, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 20, 2010, 6:48 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Campbell County, KY, Pendleton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WFUS51 KILN 202227 TORILN KYC037-191-OHC025-202300- /O.NEW.KILN.TO.W.0016.100720T2227Z-100720T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 627 PM EDT TUE JUL 20 2010 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... CAMPBELL COUNTY IN NORTHERN KENTUCKY... EXTREME NORTHEASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY... SOUTHERN CLERMONT COUNTY IN SOUTHWEST OHIO... * UNTIL 700 PM EDT. * AT 624 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM THAT WAS LIKELY PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CAMPBELL COUNTY LAKE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FELICITY... IN ADDITION...GUBSER MILL...CALIFORNIA...MENTOR...IVOR...MOSCOW... SALTAIR AND POINT ISABEL ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3896 8403 3878 8406 3887 8439 3892 8438 TIME...MOT...LOC 2227Z 279DEG 20KT 3889 8434 $$
1 follow-up statement
934 WWUS51 KILN 202248 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 648 PM EDT TUE JUL 20 2010 KYC037-191-OHC025-202257- /O.CAN.KILN.TO.W.0016.000000T0000Z-100720T2300Z/ CAMPBELL KY-PENDLETON KY-CLERMONT OH- 648 PM EDT TUE JUL 20 2010 ...THE TORNADO WARNING FOR SOUTHERN CLERMONT...EXTREME NORTHEASTERN PENDLETON AND CAMPBELL COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AS IT MOVED EAST AND NO LONGER POSES A TORNADO THREAT. THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3896 8403 3878 8406 3887 8439 3892 8438 TIME...MOT...LOC 2247Z 279DEG 20KT 3887 8420 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:59 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 3:59 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT TUE JUL 20 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN STRETCHED ACROSS THE MID MISSISSIPPI AND OHIO VALLEYS THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE EASTWARD THROUGH THE REGION...RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LOW CONFIDENCE FORECAST CONTINUES THIS AFTERNOON AND OVERNIGHT. THE MAIN SUITE OF MODEL GUIDANCE CONTINUES TO HAVE PROBLEMS CATCHING UP TO THE CURRENT STATE OF THE ATMOSPHERE...RESULTING IN QUESTIONABLE DEPICTIONS OF THE FUTURE. A NOTED GRADIENT EXISTS EAST-WEST ALONG THE GENERAL VICINITY OF THE OHIO RIVER...WITH WARMER AND MORE UNSTABLE AIR TO THE SOUTH. AS SUCH...HAVE OBSERVED NUMEROUS DISORGANIZED THUNDERSTORMS DEVELOPING IN THIS REGION. FOR THE MAJORITY OF THE ILN CWA...EARLIER CLOUD COVER HAS KEPT HEATING SLOW...ALTHOUGH SOME BREAKS HAVE DEVELOPED SINCE 2 PM OR SO. IT PROBABLY WILL NOT BE ENOUGH TO ALLOW SIGNIFICANT DEVELOPMENT NORTH OF THE BOUNDARY IN THE VERY NEAR TERM...ESPECIALLY WITH LITTLE IN THE WAY OF FORCING AT THE PRESENT TIME. WILL KEEP POPS IN THE LOWER TO MID CHANCE CATEGORY. LATER THIS EVENING A SHORTWAVE WILL PASS THROUGH THE REGION. THIS SHORTWAVE WAS RESPONSIBLE FOR THE MCS THAT MOVED INTO INDIANA AND VIRTUALLY DISSIPATED OVER THE PAST FEW HOURS. THIS COULD BE A FOCUS FOR DEVELOPMENT LATER ON. ALSO...LLJ WILL INCREASE OVERNIGHT AND PROVIDE SOME LIFT...LOOKING TO BE MAINLY IN THE SOUTHERN HALF OF THE AREA. REGARDLESS...TIMING AND PLACEMENT OF CONVECTION POTENTIALLY FIRING ON ANY OF THESE FEATURES IS NOT A HIGH CONFIDENCE FORECAST. INCREASING MOISTURE WILL HELP KEEP LOWS A COUPLE DEGREES ABOVE READINGS LAST NIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... TRICKY CONVECTIVE FORECAST WILL CONTINUE WEDNESDAY WITH ZONAL FLOW ALOFT AND EMBEDDED DISTURBANCES PROVIDING FOCUSING AT VARIOUS TIMES. AGAIN...FEEL THE BETTER CHANCE FOR PRECIPITATION LOOKS TO BE IN THE SOUTHERN HALF OF THE CWA...CLOSER TO THE BOUNDARY AND THE LIKELY BETTER INSTABILITY. AS IS USUALLY THE CASE...LINGERING CLOUD COVER WILL PLAY A BIG ROLE IN WHAT AREAS ACTUALLY DO GET ENOUGH SUN TO DESTABILIZE MORE SIGNIFICANTLY. WITH THE AMOUNT OF SUN BEING THE MAIN QUESTION MARK FOR TEMPERATURES...WILL GO CLOSE TO THE MIDDLE OF THE ROAD WITH GUIDANCE (BIAS-CORRECTING THE NAM OR SREF LOOKED REASONABLE). THIS PUTS VALUES SIMILAR TO WHAT IS OUT THERE TODAY. BY WEDNESDAY NIGHT...A DRY PUSH WILL BE COMING IN FROM THE NORTH...HELPING TO TEMPORARILY END THE CHANCE OF PRECIPITATION FOR THE NORTHERN THIRD OF THE CWA. THIS WILL ALSO HELP LOWS DROP A BIT LOWER THAN SEEN IN THE PRECEDING COUPLE OF NIGHTS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS AGREE ON MIN/LULL IN TS ACTIVITY THU NGT INTO FRI WITH FNT TO THE N. GFS IS QUICKER IN PUSHING THE SFC LOW E ALONG WITH CDFNT AND PCPN. LEANED TOWARDS THE SLOWER EC SOLUTION BASED ON THOUGHTS ABOVE. SO KEPT PCPN IN SAT INTO SAT NGT. HIGH PRESSURE BUILDS IN FOR THE LATER PART OF THE FORECAST PERIOD. FOR TEMPS...WENT A MODEL BLEND OF GFS MOS/HPC. LOOKS LIKE FRI WILL BE THE WARMEST DAY OF THE PERIOD WITH THE REGION WARM SECTORED. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS EXPECTED THROUGH THE PERIOD...BUT WITH LOWER CONFIDENCE ON WHEN TSRA WILL BE POSSIBLE WHICH WILL LIKELY BRING PERIODS OF MVFR/IFR IF THEY HIT THE TERMINALS. BEST SHORT-RANGE CHANCE FOR THIS WILL BE AT CINCINNATI TERMINALS WHERE CAPE GRADIENT AND INBOUND WEAKING MESOSCALE VORTEX /NEAR KIND/ WORK TOGETHER TO CONTINUE TO ALLOW SCT STORMS TO DEVELOP SUCH AS CURRENTLY HAPPENING ACROSS KENTUCKY. CONFIDENCE LOW HERE. ALSO LOW CONFIDENCE ON WHETHER ATTENDANT SHORTWAVE TROUGH TO THE WEST CAN WORK WITH INCREASING LOW LEVEL JET/MOISTURE TRANSPORT TO ALLOW A STORM COMPLEX TO DEVELOP OVER INDIANA SUCH AS RECENT HRRR FORECASTS SUGGEST. SO THE BOTTOM LINE...HAVE CARRIED VCSH/CB THROUGH PEAK HEATING AT MOST TERMINALS /NOT COLUMBUS TERMINALS/ AND KEPT SKY CONDITIONS VFR. ALSO MAINTAINED CB FOR POTENTIAL STORM COMPLEX COMING IN LATER TONIGHT AS SUGGESTED BY A FEW OF THE MODEL SOLUTIONS. GENERALLY WEAK SWLY FLOW EXPECTED OUTSIDE ANY STORMS. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...CONIGLIO AVIATION...BINAU
Hazardous weather outlook, Jul 20, 4:55 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT TUE JUL 20 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 455 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. HEAVY RAIN WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO AREAS OF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY.
In the hours before
Special weather statement, Jul 20, 6:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT TUE JUL 20 2010
KYZ092-093-096-OHZ077>079-202300-
CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH-HAMILTON OH-BROWN OH-
618 PM EDT TUE JUL 20 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
BROWN...SOUTHEASTERN HAMILTON...CLERMONT...NORTHEASTERN
PENDLETON...KENTON AND CAMPBELL COUNTIES THROUGH 700 PM EDT...
AT 616 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM
NEAR TAYLOR MILL TO FEESBURG...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN CAN BE EXPECTED.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLD SPRING...HIGHLAND
HEIGHTS...SILVER GROVE...MELBOURNE...GEORGETOWN...BETHEL...AMELIA...
ANDERSON TOWNSHIP...WITHAMSVILLE...BATAVIA...WILLIAMSBURG AND
MILFORD.
ALSO...SALTAIR...CRESTVIEW...FEESBURG...BLAIRSVILLE...NICHOLSVILLE...
NEW PALESTINE...LINDALE AND HAMERSVILLE ARE NEAR THE PATH OF THESE
LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
REMAIN ALERT IN CASE THESE STORMS STRENGTHEN FURTHER...AND WARNINGS
BECOME NECESSARY.
LAT...LON 3887 8449 3900 8457 3926 8414 3909 8387
3902 8387 3902 8374 3898 8368 3879 8400
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:18 PM EDT | Special Weather Statement | ILN | Campbell | 42 min |
| Jul 20, 6:51 PM EDT | Special Weather Statement | ILN | Warren | 39 min |
Nearby
Tornado Warnings in Kentucky, 2010Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.